MAUDE Adverse Event Report: A&E MEDICAL CORPORATION A&E MEDICAL / ROTATING SURGICAL PUNCHES RSP 4.0MM 6BOX ST; PUNCH, SURGICAL

A&E MEDICAL CORPORATION A&E MEDICAL / ROTATING SURGICAL PUNCHES RSP 4.0MM 6BOX ST; PUNCH, SURGICAL
Catalog Number 080-401
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a cardiac surgery (cabg) procedure, a scrub nurse quality tested the rotating surgical punch during table setup, and hard debris fell out of the device.This issue was identified before patient use.The procedure was completed using an alternate device.No additional complications were reported.Attempts have been made, and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).G2: foreign - the event occurred in canada.The customer has indicated that the product is in the process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found that would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were corrected: h6.The following sections were updated: b4, b5, d9, g3, g6, h2, h3, h6, h11.A visual inspection was conducted on the returned product.The product was received opened.Included with the returned packaging and punch were several pieces of black debris stored in a piece of tape.Also included was the end cap.The debris was sent out for ftir analysis.The analysis showed the debris piece 1 and debris piece 2 spectra were most consistent with acrylic materials.The debris piece 1 and debris piece 2 spectra shared some peaks with the cap spectrum and the ats 24-09297 unknown material spectra.The debris piece 3 and cap spectra were most consistent with ats 24-09297 unknown material and pvc materials.Further analysis was conducted via ats#25-12943 in order to identify the debris and cap.The debris piece 1 and debris piece 2 spectra were most consistent with acrylic materials.The debris piece 1 and debris piece 2 spectra shared some peaks with the cap spectrum and the ats 24-09297 unknown material spectra.The debris piece 3 and cap spectra were most consistent with ats 24-09297 unknown material and pvc materials.The complaint is confirmed.However, since the product was opened it cannot be determined where the debris came from.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Root cause attributed to manufacturing packaging issue.The reported event is confirmed, based on returned product.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
A&E MEDICAL / ROTATING SURGICAL PUNCHES RSP 4.0MM 6BOX ST
Common Device Name
PUNCH, SURGICAL
Manufacturer (Section D)
A&E MEDICAL CORPORATION
5206 asbury road
farmingdale NJ 07727
Manufacturer (Section G)
A&E MEDICAL CORPORATION
5206 asbury road
farmingdale NJ 07727
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21772835
Report Number0002242056-2025-00004
Device Sequence Number9821838
Product Code LRY
UDI-Device Identifier10841291105169
UDI-Public(01)10841291105169(10)25008(17)290601
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number080-401
Device Lot Number25008
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2025
Supplement Date Received by Manufacturer09/12/2025
Initial Report FDA Received Date04/04/2025
Supplement Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown